Thunderstorm Wind, Haskell
- When
- June 10, 8:57 PM CST to 8:58 PM CST
- Where
- Haskell County, 2.37 mi NNE of Weinert
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.350, -99.660
Isolated thunderstorms moved into the northern Big Country from the north on June 10th. This resulted in a damaging wind gust report in Haskell Country during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated thunderstorms moved into the northern Big Country from the north on June 10th. This resulted in a damaging wind gust report in Haskell Country during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 10, 5:22 PM CST, 3 hours 35 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 622 PM CDT Sun Jun 10 2018 .AVIATION... /00Z TAFS/ Stratus is forecast to develop along the Interstate 10 corridor after 10z, resulting in brief MVFR ceilings at KSOA and KJCT. VFR conditions will return to all sites by mid to late morning. Winds will be from the south to southeast at 10 to 15 knots through the next 24 hours. Scattered thunderstorms across West Texas are forecast to remain west of the TAF sites this evening. && .PREV DISCUSSION... /issued 252 PM CDT Sun Jun 10 2018/ SHORT TERM... (Tonight and Monday) Thunderstorms have already begun developing west of the area in Pecos County. Additional isolated to scattered thunderstorms may develop west of the area, and move east into our western counties during the late afternoon and evening hours tonight, so have kept the slight chance to chance PoPs for areas west of a Brownwood to San Angelo to Ozona line. Although shear is negligible, surface based CAPE values are in the 1000 to 2500 range, so some of these storms may will be strong to marginally severe with damaging wind gusts, large hail, along with cloud to ground lightning being the main concerns. Other than the storms tonight, the pattern will stay the same, so we will see another warm night, and hot conditions on Monday. Highs on Monday may be a few degrees warmer across the area with highs ranging from the mid 90s to near 100 degrees. LONG TERM... (Monday Night through Sunday) Expect and hot and dry conditions this week across West Central Texas. Highs will be in the 90s. An increase in tropical moisture will bring a slight chance of rain to the area next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 74 97 74 97 / 20 5 10 10 San Angelo 74 98 75 97 / 20 5 5 5 Junction 74 96 74 96 / 10 0 5 5 Brownwood 74 96 74 96 / 20 10 10 10 Sweetwater 74 99 74 97 / 20 5 10 10 Ozona 73 96 73 94 / 20 5 5 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && Daniels
Hazardous Weather Outlook National Weather Service San Angelo TX 231 PM CDT Sun Jun 10 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 231 PM CDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible mainly west of a Brownwood, to San Angelo, to Ozone line this evening and tonight. Some of these storms will be capable of producing brief damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service San Angelo TX
655 PM CDT SUN JUN 10 2018
TXZ064-110030-
Sterling TX-
655 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 730 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forsan, or 16 miles southeast of Big Spring, moving northeast at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwest Sterling
County.
LAT...LON 3209 10109 3208 10109 3201 10127 3208 10127
3208 10126
TIME...MOT...LOC 2354Z 239DEG 19KT 3206 10130
DanielsThe Dyess AFB radar (KDYX), 98 km away, was scanning. The volume nearest the first event began at 02:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767216.